Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 45, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 6, 2017, 3:42 PM EDT. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 3:42 PM EDT (19:42 UTC)
- Expired
- Apr 8, 2017, 6:00 PM EDT
- In force
- 50 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
315 WHUS71 KOKX 061942 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 342 PM EDT THU APR 6 2017 ...ROUGH CONDITIONS THROUGH FRIDAY NIGHT... ANZ330-335-338-340-345-070345- /O.CAN.KOKX.GL.W.0021.000000T0000Z-170406T2200Z/ /O.NEW.KOKX.SC.Y.0045.170406T1942Z-170407T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 342 PM EDT THU APR 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-070345- /O.CAN.KOKX.GL.W.0021.000000T0000Z-170406T2200Z/ /O.NEW.KOKX.SC.Y.0045.170406T1942Z-170408T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 PM EDT THU APR 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WINDS BECOMING SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
094 WHUS71 KOKX 070210 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1010 PM EDT THU APR 6 2017 ...ROUGH CONDITIONS THROUGH FRIDAY NIGHT... ANZ330-335-338-340-345-071000- /O.CAN.KOKX.SC.Y.0045.000000T0000Z-170407T0400Z/ /O.NEW.KOKX.SC.Y.0046.170407T1000Z-170408T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1010 PM EDT THU APR 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-071000- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1010 PM EDT THU APR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
644 WHUS71 KOKX 070544 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 144 AM EDT FRI APR 7 2017 ...ROUGH CONDITIONS THROUGH TONIGHT... ANZ330-335-338-340-345-071000- /O.CON.KOKX.SC.Y.0046.170407T1000Z-170408T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 144 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-071000- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 144 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
026 WHUS71 KOKX 070748 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 348 AM EDT FRI APR 7 2017 ...ROUGH CONDITIONS THROUGH SATURDAY... ANZ350-353-355-071600- /O.EXT.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 348 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-071600- /O.CON.KOKX.SC.Y.0046.170407T1000Z-170408T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 348 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
087 WHUS71 KOKX 071438 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1038 AM EDT FRI APR 7 2017 ...ROUGH CONDITIONS THROUGH SATURDAY... ANZ330-335-338-340-345-072245- /O.CON.KOKX.SC.Y.0046.000000T0000Z-170408T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1038 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-072245- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1038 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
347 WHUS71 KOKX 071814 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 214 PM EDT FRI APR 7 2017 ...ROUGH CONDITIONS THROUGH SATURDAY... ANZ330-335-338-340-345-080900- /O.EXT.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 214 PM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-080900- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 214 PM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH FREQUENT GUSTS UP TO 35 KT AND OCCASIONAL GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
447 WHUS71 KOKX 080701 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 301 AM EDT SAT APR 8 2017 ...ROUGH CONDITIONS THROUGH TODAY... ANZ330-335-338-340-345-081515- /O.CON.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 301 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-081515- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 301 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
969 WHUS71 KOKX 081459 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1059 AM EDT SAT APR 8 2017 ...ROUGH CONDITIONS TODAY... ANZ330-335-338-340-345-082200- /O.CON.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1059 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-082200- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1059 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
817 WHUS71 KOKX 082212 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 612 PM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... ANZ330-335-338-340-345-082315- /O.EXP.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 612 PM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ ANZ350-353-355-082315- /O.EXP.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 612 PM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 2:34 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 6, 2:34 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service New York NY
234 PM EDT Thu Apr 6 2017
.SYNOPSIS...
Intensifying low pressure will move near or just west of the
area this afternoon then north of the area through Friday. High
pressure follows Saturday through Monday. The next cold front
slowly approaches from the west by mid-week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Flood Watch continues through early this evening.
Ingredients coming together for some heavy rain then next few
hours as increasing activity along and just ahead of warm front
works north at 60 kt. In addition, low-level jet works north
along the coast and should also result in additional development
to south of Long Island, which will overspread the area as
well.
Rainfall amounts should average 1 to 1/2 inches with localized
higher amounts likely in any embedded thunderstorms.
As the upper trough becomes negatively tilted, the surface low
will approach the area along with the surface warm front. In
addition, a 60-70 kt low-level jet will intersect the boundary,
primarily from NYC and points east. This is suggestive of a
period of moderate to heavy rain showers and embedded
thunderstorms. The best timing looks to be during the afternoon
hours. Strong wind gusts to 40 mph+ may accompany the heavier
showers and thunderstorms.
A strong E then SE pressure gradient will precede the warm
front's passage, which will most likely be between 5 and 7 pm.
Stay tuned for potential flood warnings/advisories this
afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Rain is forecast to end from SW to NE tonight with the passage of
the upper lvl short wave by 06z. Temps are forecast between 40 and
45 degs.
For Friday...With the upper low forecast to pass directly overhead,
instability showers are possible with light QPF amounts of less
than one-tenth of an inch. Under mostly cloudy skies, temps
will struggle to rise into the low 50s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NWP is in reasonable agreement through early next week. There are
some timing and amplitude differences...especially towards the
middle of next week.
Cutoff low pres will gradually weaken as it lifts towards the
Canadian Maritimes through Sat with the upper trof axis swinging
through by Sat morning. Any lingering shower activity Fri eve
will dissipate with the loss of heating.
Deep layered ridging then builds towards the area for the
weekend and continues through early next week resulting in dry and
increasingly warm weather across the region as a Bermuda high regime
becomes established. Highs on Mon and Tue are expected to be 10-15
degrees above normal with H85 temps between 10-15C and a deep mixing
profile.
Upper trough approaches for the middle of next week. GFS is
faster and more amplified and is the outlier...so slowed up
timing to reflect more of the GEM and EC.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Low pressure approaches from the west today, sending a warm front
/ occluded front through the terminals during the late
afternoon to early evening hours.
IFR prevails before front eventually passes through, Improving
flight categories thereafter.
E winds...bcmg briefly S, then SW with frontal passages. Gusts
around 30 KT this aftn for coastal terminals, mainly in heavier
showers. Low level wind shear mainly mid-late aftn.
Best chance for TSTMS is from 19 to 21z. Improving thereafter.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Confidence has increased for improving
conditions by 21-22z. Wind shift to south may be off by an hour.
KLGA TAF Comments: Confidence has increased for improving
conditions by 21-22z. Wind shift to south may be off by an hour.
KEWR TAF Comments: Confidence has increased for improving
conditions by 21-22z. Wind shift to south may be off by an hour.
KTEB TAF Comments: Confidence has increased for improving
conditions by 21-22z. Wind shift to south may be off by an hour.
KHPN TAF Comments: Confidence has increased for improving
conditions by 22z. Wind shift to south may be off by an hour.
KISP TAF Comments: Confidence has increased for improving
conditions by 21-22z. Wind shift to south may be off by an hour.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday....VFR. Chc -SHRA/MVFR. SW to W gusts 25-30 KT.
.Saturday...VFR. NW gusts around 25 KT
.Sunday...VFR.
.Monday...VFR. SW gusts around 20 KT.
.Tuesday...VFR. SW Wind.
&&
.MARINE...
A marginal gale Warning for wind gusts up to 35 kt is in effect
for all coastal waters through 6 pm this evening.
East gales through this morning, will become southeast early this
afternoon, then south late as seas build to near 10 feet on ocean
waters and near 5 feet on Long Island Sound. Although winds are
forecast to decrease below gale gusts this evening, seas will be
slower to subside tonight through the day Friday.
Gale force winds are again possible Fri night as deep low pres
slowly tracks from northern New England towards the Canadian
Maritimes. Have decided against a gale watch at this time to
limit confusion with the current gale warning in effect.
Otherwise...SCA will continue into Sat...with seas possibly
lingering on the ocean waters into Sat night.
Marginal SCA possible late Mon/Mon eve as the pres gradient
tightens between offshore high pres and low pres/cold front
approaching from the west.
&&
.HYDROLOGY...
1 to 1 1/2 inches of rain is forecast through this evening,
with locally higher amounts possible. The heaviest rain is
forecast north of the warm front this afternoon. Given the
recent heavy rainfall we have received, soil is quickly becoming
saturated and river levels are elevated. Due to these factors,
minor to moderate river flooding is possible along with urban
and small stream flooding likely. A flood watch remains in
effect.
No significant precip is then expected Fri Night through the middle
of next week.
&&
.TIDES/COASTAL FLOODING...
Based on latest guidance, a coastal flood statement may be
needed for western LI Sound for the evening high tide cycle.
Stay tuned.
A coastal flood advisory remains in effect for the south shore
bays of Long Island and NYC for the late afternoon/early
evening high tide. Strong east, then southeast winds will
likely pile water into the coast, and generally expect most
minor coastal flood benchmarks to be reached.
At this time, will not post any hazards across the Long Island Sound
locales due to a wind shift, and timing of high tide several hours
later, tonight. However, this will need to be watched.
Any flooding may be exacerbated by runoff from heavy rainfall.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 8 PM EDT this evening for CTZ005>012.
NY...Flood Watch until 8 PM EDT this evening for NYZ067>075-078>081-
176>179.
Coastal Flood Advisory until 8 PM EDT this evening for NYZ074.
Coastal Flood Advisory until 9 PM EDT this evening for NYZ075-
080-178-179.
NJ...Flood Watch until 8 PM EDT this evening for NJZ002-004-006-
103>108.
Coastal Flood Advisory until 8 PM EDT this evening for NJZ006-
106-108.
MARINE...Gale Warning until 6 PM EDT this evening for ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...GC/24
NEAR TERM...GC/DW
SHORT TERM...GC
LONG TERM...24
AVIATION...JE
MARINE...GC/24/DW
HYDROLOGY...GC/24
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 6, 10:34 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1034 AM EDT Thu Apr 6 2017 CTZ005>012-NJZ002-004-103>105-107-NYZ067>073-078-079-081-176-177- 071445- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex- Western Union-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx-Northwestern Suffolk- Northeastern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau- 1034 AM EDT Thu Apr 6 2017 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-106-108-NYZ074-071445- Hudson-Eastern Essex-Eastern Union-Richmond (Staten Island)- 1034 AM EDT Thu Apr 6 2017 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-178-179-071445- Kings (Brooklyn)-Southwestern Suffolk-Southern Queens- Southern Nassau- 1034 AM EDT Thu Apr 6 2017 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-071445- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1034 AM EDT Thu Apr 6 2017 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:35 PM EDT | Areal Flood Advisory | OKX | Richmond, Westchester | 115 min |
| Apr 6, 3:51 PM EDT | Coastal Flood Statement | OKX | Westchester | 6 hr |
| Apr 6, 4:21 PM EDT | Areal Flood Advisory | OKX | Kings, Nassau, Queens | 114 min |
| Apr 6, 4:32 PM EDT | Special Marine Warning | OKX | 58 min | |
| Apr 6, 4:41 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, Queens | 49 min |
| Apr 6, 4:59 PM EDT | Special Marine Warning | OKX | 61 min | |
| Apr 6, 5:07 PM EDT | Special Marine Warning | OKX | 23 min | |
| Apr 6, 5:12 PM EDT | Special Marine Warning | OKX | 33 min | |
| Apr 6, 5:34 PM EDT | Special Marine Warning | OKX | 86 min | |
| Apr 6, 5:44 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 19 min |
| Apr 6, 6:25 PM EDT | Special Weather Statement | OKX | Suffolk | 50 min |
| Apr 6, 4:16 PM EDT | Special Weather Statement | OKX | 44 min | |
| Apr 6, 5:17 PM EDT | Special Weather Statement | OKX | 58 min | |
| Apr 6, 5:56 PM EDT | Special Weather Statement | OKX | 49 min | |
| Apr 6, 6:42 PM EDT | Special Weather Statement | OKX | 63 min |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.